Alert archive / California / Wind Advisories in 2008
Wind Advisory 77, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 10, 2008, 1:27 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 10, 2008, 2:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2008, 1:27 PM PDT (20:27 UTC)
- In effect from
- Oct 10, 2008, 2:00 PM PDT
- Expired
- Oct 11, 2008, 8:59 AM PDT
- In force
- 19 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 102027 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 127 PM PDT FRI OCT 10 2008 ...STRONG WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON AND TONIGHT... .STRONG UPPER LEVEL LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG WINDS TO THE MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH LATE TONIGHT. THESE WINDS WILL DIMINISH SATURDAY MORNING ONCE THE COLD FRONT PASSES THROUGH THE AREA. CAZ055-056-058-060>062-110430- /O.UPG.KSGX.HW.A.0013.081011T0100Z-081011T1300Z/ /O.NEW.KSGX.WI.Y.0077.081010T2100Z-081011T1600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 127 PM PDT FRI OCT 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE TO 25 TO 35 MPH IN MOST AREAS THIS EVENING. GUSTS WILL BE GREATER THAN 50 MPH AT TIMES...ESPECIALLY ON THE EAST SLOPES OF THE MOUNTAINS AND ADJACENT DESERT LOCATIONS. WIND DAMAGE WILL BE POSSIBLE TO TREES AND POWER LINES. WINDS THIS STRONG CAN BE DANGEROUS TO PEOPLE DRIVING HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MM
3 follow-up statements
000 WWUS76 KSGX 110706 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1206 AM PDT SAT OCT 11 2008 CAZ055-056-058-060>062-111515- /O.CON.KSGX.WI.Y.0077.000000T0000Z-081011T1600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1206 AM PDT SAT OCT 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. UPPER LEVEL LOW PRESSURE OVER THE GREAT BASIN WILL CONTINUE TO BRING STRONG WEST WINDS TO THE MOUNTAINS AND DESERTS THIS MORNING. THESE WINDS WILL DIMINISH LATER THIS MORNING ONCE THE COLD FRONT PASSES THROUGH THE AREA. WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH IN MOST AREAS. LOCAL GUSTS WILL BE GREATER THAN 50 MPH AT TIMES...ESPECIALLY ON THE EAST SLOPES OF THE MOUNTAINS AND ADJACENT DESERT LOCATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND DAMAGE WILL BE POSSIBLE TO TREES AND POWER LINES. $$ MACKECHNIE
000 WWUS76 KSGX 111102 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 402 AM PDT SAT OCT 11 2008 CAZ055-056-058-060>062-111600- /O.CON.KSGX.WI.Y.0077.000000T0000Z-081011T1600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 402 AM PDT SAT OCT 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. UPPER LEVEL LOW PRESSURE OVER THE GREAT BASIN WILL CONTINUE TO BRING STRONG WEST WINDS TO THE MOUNTAINS AND DESERTS THIS MORNING. THESE WINDS WILL DIMINISH LATER THIS MORNING ONCE THE COLD FRONT PASSES THROUGH THE AREA. WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH IN MOST AREAS. LOCAL GUSTS WILL BE GREATER THAN 50 MPH AT TIMES...ESPECIALLY ON THE EAST SLOPES OF THE MOUNTAINS AND ADJACENT DESERT LOCATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND DAMAGE WILL BE POSSIBLE TO TREES AND POWER LINES. $$ MACKECHNIE
000 WWUS76 KSGX 111559 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 859 AM PDT SAT OCT 11 2008 ...WIND ADVISORY TO EXPIRE AT 9 AM... .WINDS HAVE DECREASED IN THE MOUNTAINS AND DESERTS THIS MORNING. CAZ055-056-058-060>062-111700- /O.CAN.KSGX.WI.Y.0077.000000T0000Z-081011T1600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 859 AM PDT SAT OCT 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 10, 9:30 AM PDT, 3 hours 57 minutes earlier.
Area forecast discussion, Oct 10, 9:30 AM PDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT FRI OCT 10 2008 .SYNOPSIS...A STRONG LOW PRESSURE TROUGH WILL BRING COLDER WEATHER THIS WEEKEND...POSSIBLE SHOWERS...AND GUSTY MOUNTAIN AND DESERT WINDS. THE BEST CHANCE FOR SHOWERS WILL BE TONIGHT AND EARLY SATURDAY WITH THE PASSAGE OF THE COLD FRONT. OFFSHORE FLOW WILL DEVELOP ON SUNDAY PRODUCING A WARMING TREND AND SANTA ANA WIND CONDITIONS. THE STRONGEST NORTHEAST WINDS WILL OCCUR MONDAY MORNING THROUGH AND BELOW MOUNTAIN PASSES...THEN WILL WEAKEN TUESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE COASTAL EDDY AND DEEP MARINE LAYER COVERED THE ENTIRE COASTAL BASIN EARLY THIS MORNING BUT SINCE HAS BEEN ERODED IN THE LA BASIN BY SOME DRY NORTHERLY FLOW. THIS PARTIAL CLEARING PATTERN TODAY WILL CONTINUE FROM NORTH TO SOUTH AND PROBABLY FROM THE COAST TO INLAND AREAS. THE DEEP UPPER TROUGH IS ON SCHEDULE TO DROP DOWN INTO SOCAL TONIGHT. THE ALREADY STRONG WINDS WILL INCREASE TODAY IN THE UPPER DESERT AND SPREAD SOUTHWARD THROUGH ALL THE MTNS AND DESERTS DURING THE DAY. THAT COMBINED WITH THE LOW HUMIDITY IN THE UPPER DESERT IS THE REASON FOR THE SHORT WINDOW RED FLAG WARNING THERE TODAY. FOR THE STRONG WINDS TONIGHT...A LOW END WIND WARNING OR A HIGH END WIND ADVISORY WILL BE IN EFFECT. THE COLD FRONT WILL FOLLOW THOSE STRONGEST WINDS AND MOVE INTO MEXICO BY SUNRISE SAT. AS THE COLD FRONT MOVES THROUGH THE RESIDUAL MARINE LAYER MOISTURE AND WHAT TINY AMOUNT OF MOISTURE IS ALOFT...A FEW SHOWERS COULD BE SQUEEZED OUT MOST LIKELY IN THE COASTAL MOUNTAIN SLOPES...BUT STILL REMOTELY POSSIBLE ANYWHERE WEST OF THE MOUNTAIN CRESTS. THE BEST CHANCE OF THIS IS BETWEEN AROUND 9 PM TONIGHT AND 9 AM SAT. THE WINDS DROP OFF SAT AND THE BIG STORY WILL BE SIMPLY THE COOLEST WEATHER SINCE MARCH OR SO. ON SAT NIGHT AND SUN THE FLOW GRADUALLY TURNS NORTHERLY THEN NORTHEAST. THIS WILL DRY OUT THE AIR ALL THE WAY TO THE COAST. THE OFFSHORE FLOW INCREASES A LOT SUN NIGHT AND MON MORNING TO ADD STRONG WINDS TO THAT DRY AIR...TO THE TUNE OF 20 TO 40 MPH SUSTAINED WINDS IN THE FOOTHILLS AND BELOW PASSES...WITH PEAK WINDS TOPPING 60 MPH. OBVIOUSLY THE FIRE GROWTH POTENTIAL GOES WAY UP. ALTHOUGH THIS UPCOMING SANTA ANA EVENT WILL BE SERIOUS...IT APPEARS WEAKER IN ALL RESPECTS TO THE OCT 2007 EVENT. WIND SPEEDS AND DURATIONS WILL BE LESS AND TEMPS WILL BE LOWER. WINDS WILL DECREASE MON NIGHT AND THEN ESPECIALLY TUE AFTERNOON...BUT THE HUMIDITY WILL CONTINUE VERY LOW THROUGH WED. A WARMING TREND WILL START SUN AND CONTINUE THROUGH THU AS HIGH PRESSURE DEVELOPS ALOFT. && .AVIATION... 101600Z...MARINE LAYER DEEPEND TO AROUND 3500 FEET ALONG THE COAST AND TO NEAR 5000 FEET OVER INLAND AREAS OVERNIGHT. MARINE LAYER DEPTH SHOULD REMAIN NEAR 5000 FEET THROUGH TONIGHT THEN LOWER SATURDAY AND SUNDAY. STRATUS WITH BASES BETWEEN 2500 AND 4000 FEET MSL EXTENDS INLAND TO THE LOWER COASTAL SLOPES. EXPECT LIMITED BREAKUP OF THE STRATUS TODAY EXCEPT A REVERSE CLEARING PATTERN COULD BRING SCATTERED CONDITIONS TO THE COASTAL AREAS THIS AFTERNOON. THIS AREA SHOULD FILL BACK IN THIS EVENING AFTER SUNSET. RAPID BREAKUP SATURDAY MORNING BEHIND A COLD FRONT EXPECTED TO PASS THROUGH THE AREA BETWEEN 12Z AND 15Z SATURDAY MORNING. ABOVE THE MARINE LAYER...A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE THROUGH SATURDAY. GUSTY WEST TO NORTHWEST WINDS ACROSS THE MOUNTAINS THIS AFTERNOON AND TONIGHT WILL BRING SOME MOUNTAIN WAVE AND ROTOR ACTIVITY WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR TO THE DESERT AREAS AROUND KPSP AND KTRM. THIS COULD ALSO RESULT IN AREAS OF BLOWING DUST AND SAND NEAR THESE AIRPORTS. HORTON && .FIRE WEATHER... STRONG WINDS AND LOW HUMIDITIES OF 15-20 PERCENT PERSIST IN THE HIGH DESERTS THIS MORNING. EXPECT HUMIDITIES TO FALL BELOW 15 PERCENT THIS AFTERNOON AND WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH. RED FLAG WARNING REMAINS IN EFFECT. SANTA ANA EVENT DEVELOPING SUNDAY NIGHT AND MONDAY WITH NE WINDS OF 20 TO 40 MPH IN MANY AREAS WITH GUSTS TO 50 MPH OR MORE THROUGH THE PASSES AND CANYONS. HUMIDITIES FROM 15 TO 20 PERCENT MONDAY MORNING WILL FALL INTO THE SINGLE DIGITS IN THE AFTERNOON. WINDS WILL WEAKEN TUESDAY AFTERNOON...BUT DRY CONDITIONS WILL PERSIST INTO WEDNESDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 6 PM TONIGHT TO 6 AM PDT SATURDAY MORNING FOR MOST MOUNTAINS AND DESERTS...SEE LAXNPWSGX. RED FLAG WARNING FROM 11 AM TO 8 PM PDT TODAY FOR THE APPLE AND LUCERNE VALLEYS...SEE LAXRFWSGX. SMALL CRAFT ADVISORY FOR THE OUTER WATERS 5 PM THIS AFTERNOON THROUGH 11 AM SATURDAY...SEE LAXMWWSGX. && PUBLIC...MM AVIATION/MARINE...HORTON FIRE WEATHER...PG
Hazardous weather outlook, Oct 10, 4:00 AM PDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT FRI OCT 10 2008 CAZ042-043-048-050-055>058-060-061-062-111100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PDT FRI OCT 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IN EFFECT FOR THE MOUNTAINS AND DESERTS FROM 6 PM THIS EVENING TO 6 AM SATURDAY. A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM TODAY FOR THE APPLE AND LUCERNE VALLEYS DUE TO STRONG GUSTY WINDS AND LOW HUMIDITIES. A SMALL CRAFT ADVISORY IN EFFECT FOR THE OUTER WATERS FROM 5 PM TODAY TO 11 AM SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY IN EFFECT FOR THE OUTER WATERS UNTIL 11 AM SATURDAY. A MODERATE TO STRONG SANTA ANA WIND EVENT SUNDAY THROUGH MONDAY. THE NORTHEAST WINDS WILL BRING WARM DRY CONDITIONS AND AN ELEVATED FIRE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TODAY. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 9:52 PM PDT | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 16 hr |
| Oct 10, 3:10 AM PDT | Small Craft Advisory | SGX | 29 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.